Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 52, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 30, 2011, 3:53 AM EDT. It took effect at Apr 30, 2011, 6:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 3:53 AM EDT (07:53 UTC)
- In effect from
- Apr 30, 2011, 6:00 AM EDT
- Expired
- Apr 30, 2011, 2:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
901 WHUS72 KMHX 300753 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 AM EDT SAT APR 30 2011 ...GUSTY WINDS AND HAZARDOUS SEAS WILL AFFECT THE CENTRAL WATERS INTO EARLY AFTERNOON... .GUSTY NORTH WINDS BEHIND A DRY COLD FRONT WILL PRODUCE HAZARDOUS SEAS OVER THE CENTRAL WATERS INTO EARLY AFTERNOON. AMZ152-154-301600- /O.NEW.KMHX.SC.Y.0052.110430T1000Z-110430T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 353 AM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTH WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING WILL BECOME NORTHEAST 10 TO 15 KT THIS AFTERNOON. * SEAS...SEAS 4 TO 6 FEET THIS MORNING WILL SUBSIDE TO 4 TO 5 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
885 WHUS72 KMHX 301425 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1025 AM EDT SAT APR 30 2011 ...GUSTY WINDS AND HAZARDOUS SEAS WILL AFFECT THE CENTRAL WATERS INTO EARLY AFTERNOON... .GUSTY NORTH WINDS BEHIND A DRY COLD FRONT WILL PRODUCE HAZARDOUS SEAS OVER THE CENTRAL WATERS INTO EARLY AFTERNOON. AMZ152-154-301800- /O.CON.KMHX.SC.Y.0052.000000T0000Z-110430T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1025 AM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTH WINDS 15 TO 20 KNOTS EARLY WILL BECOME NORTHEAST AT 10 TO 15 KT THIS AFTERNOON. * SEAS...SEAS 4 TO 6 FEET EARLY WILL SUBSIDE TO 3 TO 5 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
191 WHUS72 KMHX 301800 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 200 PM EDT SAT APR 30 2011 AMZ152-154-301900- /O.CAN.KMHX.SC.Y.0052.000000T0000Z-110430T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 200 PM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE REMAINED BELOW 6 FT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 1:40 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 30, 1:40 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 140 AM EDT SAT APR 30 2011 .SYNOPSIS... A LOW PRESSURE TROUGH WILL MOVE THROUGH FROM THE NORTHWEST LATE TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY AND EXTEND OVER THE AREA FROM THE NORTH SUNDAY...THEN MOVE OFFSHORE SUNDAY NIGHT AND MONDAY. A COLD FRONT WILL MOVE IN FROM THE NORTHWEST LATE MONDAY NIGHT...STALL NEAR THE AREA TUESDAY...THEN PUSH THROUGH THE REGION ON WEDNESDAY. HIGH PRESSURE RETURNS TO THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 945 PM FRI...UPDATED GRIDS TO LOWER MIN T'S SLIGHTLY... AS TD'S IN THE LOWER 50S AT THIS HOUR AND A DECOUPLED BNDRY LAYER WILL ALLOW TEMPS TO DIP DOWN TO NEAR 50 MOST INLAND LOCALES... AND IN THE MID/UPR 50S COASTAL AREAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... UPPER RIDGE BUILDS EAST FROM THE OHIO VLY WITH SFC HIGH PRES NOSING DOWN THE MID ATLC STATES ENSURING ANTHR DRY SUNNY DAY WITH PLEASANT TEMPS AND HUMIDITY LEVELS. HIGHS ON SATURDAY MAYBE A FEW DEGS COOLER THAN TODAY WITH A SLIGHT LOW LEVEL THICKNESS DECREASE....MAINLY MID 70S INLAND TO ARND 70 COAST. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM FRI...HIGH PRESSURE WILL DRIFT OFFSHORE DURING THE DAY ON SUNDAY WITH WIND BECOMING SOUTHERLY. UPPER LEVEL RIDGE WILL START TO FLATTEN ON MONDAY AND SURFACE RIDGE WILL BE PUSHED TO THE SOUTHEAST AS A SYSTEM APPROACHES FROM THE WEST. WIND WILL START TO INCREASE AND CLOUDS WILL ALSO INCREASE ON MONDAY. DIFFERENCES CONTINUE WITH THE TIMING OF THIS APPROACHING SYSTEM. GFS ENSEMBLES BRING THE FRONT THROUGH TUESDAY MORNING WHILE THE ECMWF HOLDS OFF TIL WEDNESDAY MORNING TO BRING THE FRONT THROUGH. HAVE LEARN MORE TOWARDS ECMWF AS IT SEEMS TO BE SOMEWHAT CONSISTENT WITH ITSELF. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON THURSDAY AND MOVE OFFSHORE THURSDAY NIGHT WITH WIND TURNING BACK AROUND TO SOUTHERLY. HAVE SOME POPS STARTING LATE MONDAY ON THE CHANCE THE SYSTEM DOES ARRIVE EARLIER...BUT HAVE CONCENTRATED HIGHEST POPS ON WEDNESDAY. ANOTHER SYSTEM APPROACHES THURSDAY NIGHT INTO FRIDAY FOR CHANCE PRECIP. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /06Z SATURDAY THROUGH 06Z SUNDAY/ AS OF 130 AM...VFR EXPECTED THROUGH THE TAF PD. BAND OF MID CLOUDS WILL SKIRT ACROSS NRN SECTIONS WITH SHRT WV THROUGH AROUND 09Z...OTRW SKC EXPECTED. WINDS WILL SHIFT TO N-NE WITH PASSAGE OF ASSCTD SFC TROF WITH SPEEDS 10 KT OR LESS INLAND FROM COAST. LONG TERM /SUNDAY THROUGH WEDNESDAY/ AS OF 100 PM FRI...EXPECT VFR CONDITIONS TO CONTINUE INTO MONDAY NIGHT WITH HIGH PRESSURE OVER THE AREA. SYSTEM APPROACHES FROM WEST MONDAY NIGHT WITH MVFR CONDITIONS POSSIBLE TUESDAY AND LIKELY WEDNESDAY AS SHOWERS AND THUNDERSTORMS MOVE ACROSS AREA. && .MARINE... SHORT TERM /THROUGH SATURDAY/ AS OF 945 PM...CANCELLED SCA FOR OUTER WATERS THIS EVE AS WAVES HAVE DROPPED BELOW THE 6 FT THRESHOLD AND WINDS CONTINUE TO DIMINISH. FRONTAL BNDRY WILL DROP IN FROM THE NORTH SAT MORNING...POTENTIALLY GUSTING TO 25 KT OR ABOVE FOR A SHORT TIME IN THE MORNING AND MAINLY IN THE NORTHERN OUTER WATERS. CONTINUED TO HOLD OFF SCA ISSUANCE DUE TO THE MARGINAL WINDS AND SHORT DURATION OF THE STRONGER WINDS SAT MORNING. LONG TERM /SUNDAY THROUGH WEDNESDAY/ AS OF 100 PM FRI...HIGH PRESSURE ALOFT AND AT THE SURFACE WILL BUILD IN STARTING SAT NIGHT. UPPER LEVEL ENERGY WILL START TO FLATTERN THE UPPER RIDGE AND PUSH THE SURFACE RIDGE OFFSHORE SUNDAY WITH WIND TURN FROM NORTHEAST TO SOUTHERLY SUNDAY NIGHT. SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY...WHEN A SYSTEM APPROACHES FROM THE WEST. WIND AND SEA WILL INCREASE TUESDAY NIGHT AS SYSTEM APPROACHES AND CROSSES THE WATER WEDNESDAY MORNING. NORTHERLY FLOW BEHIND THE SYSTEM WILL CONTINUE THROUGH WEDNESAY WITH SURFACE RIDGE WEST OF THE WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BTC NEAR TERM...TL SHORT TERM...BTC LONG TERM...CGG AVIATION...JBM/CGG MARINE...TL/CGG
Hazardous weather outlook, Apr 29, 10:36 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1036 PM EDT FRI APR 29 2011 NCZ029-044>047-079>081-090>094-098-010245- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1036 PM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-010245- CARTERET-OUTER BANKS HYDE- 1036 PM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-010245- OUTER BANKS DARE- 1036 PM EDT FRI APR 29 2011 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.